Anti Diarrhea Medicines Making Me Feel Worse! HELP!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tabicat
Regular Member


Date Joined Apr 2010
Total Posts : 171
   Posted 4/22/2010 3:42 PM (GMT -7)   
For the past 6 months or so, whenever I have gotten bad flare ups (several BMs a day, diarrhea etc.), I've taken Immodium or something similar.
As a result, I would get very constipated and violently sick to my stomach.
 
It took me a while to connect the two.
So then I started used a more mild medicine like Pepto, which has NEVER bothered me before, but yet, same results.
 
Why is that?? Is anyone else having similar problems?
Is there anything I can take for diarrhea that won't make me sick??

misspriss82
Regular Member


Date Joined Mar 2008
Total Posts : 221
   Posted 4/23/2010 6:14 AM (GMT -7)   
hey! I just wanted to let you know you're not alone! I have had the same issues!  When I first got diagnosed, they thought I had IBS as well and gave me some prescription meds to take for D, but it turned out that those made me feel even worse! it just led to vomiting instead! I haven't taken anything since for D, I just suffer through it, every day of my life. *sighs*
28y/o F, diagnosed with Crohn's Disease at 25 y/o , 2000 units of Vitamin D , 1500 Units of Calcium
60mg of 6-MP once daily since Feb. 2010
 
 


dt19&99
Regular Member


Date Joined Apr 2009
Total Posts : 174
   Posted 4/23/2010 8:12 AM (GMT -7)   
If I'm at work and fairly busy and can't let the d run its course then I'll take half an immodium... I used to take a whole one or even two but I would like 2 days of pains and maybe cramps following that, and no bm's at all... I actually took some last week (first time in a while) and had to take a 1/2 pill on sunday and monday, and I felt alright until tuesday evening and started to get the abdominal pain and such.

krw135
Regular Member


Date Joined Mar 2010
Total Posts : 186
   Posted 4/23/2010 8:18 AM (GMT -7)   
I take Lomotil- it is a prescription but it works well. Immodium makes me very sick to my stomach.
Dx with UC in 97, hospital stays monthly, tons of blood transfusion, bowel rest on TPN, prednisone, asacol, sulfa,
99- multiple failed remicade treatments, more hosptial stays
finally in 2001 had enough and had total colectomy (j-pouch) surgery, 1st step was good, then the reversal was not such a breeze, got peritinitis and almost didn't make it.
the rest of 2001-2006 were amazing!
now having problems again- they are thinking Crohns.- have been on Humira with no luck


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 4/23/2010 8:18 AM (GMT -7)   
I am like dt19&99 if I take immodium I only use 1/2 tab. What I have found that helps better than Imodium is Librax. Its an antispasmotic med with a mild relaxant in it. I generally suffer with more C than D, so for me when those D days hit and I am all crampy and miserable I use the Librax and that stops the d and eases the cramps at the same time. Hope that helps a little. Hugs!
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

tabicat
Regular Member


Date Joined Apr 2010
Total Posts : 171
   Posted 4/23/2010 4:08 PM (GMT -7)   
thanks for the responses!
I'm glad to hear I'm not alone!

I have an appt. with GI doctor in a couple months.. hopefully her can give me some good news/meds! :)

mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1289
   Posted 4/23/2010 7:05 PM (GMT -7)   
i've sworn for a while that Imodium makes me bleed more. i think my doc thinks i'm nuts, but i don't take it unless i absolutely have to and then 1/2 a tab.
35 year old male living in AZ.  Diagnosed with Crohns at age of 15.
Currently off Pred.  still taking Asacol.  Just had 1st Remicade infusion a week and a half ago
In the middle of a bad flare now for a year...lost almost 30 lbs. -- gained most of it back now.


nawlinscate
Veteran Member


Date Joined Jan 2007
Total Posts : 656
   Posted 4/23/2010 10:14 PM (GMT -7)   
All commercial anti-diarrhea meds make me feel worse than I do when I'm running to the bathroom every fifteen minutes. I don't even do well with Lomotil. They all give me cramps, constipation, bloating, nausea, and aching joints. The only things that work for me are occasional doses of hydrocodone--and a drug called Motofen (similar to Lomotil, but it works infinitely better for me). Motofen has been out of circulation for a couple of years, but I hear it's back on the market.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 6:53 AM (GMT -7)
There are a total of 2,732,023 posts in 300,982 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Bui.
248 Guest(s), 4 Registered Member(s) are currently online.  Details
ewafromwarsaw, Ruey, Milla, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer